Georgia, 2006

Damaging Wind in Georgia, April 22, 2006

April 22, 2006 · NWS JAX · 1 event in 1 county or zone

Atkinson County Law Enforcement reported a tractor trailer sheltor was blown down near Axson. Time estimated and based on radar.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Atkinson County Law Enforcement reported a tractor trailer sheltor was blown down near Axson. Time estimated and based on radar.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 22, 12:31 PM EST, 6 hours 29 minutes earlier.

Area forecast discussion, Apr 22, 12:31 PM EST, 6 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
131 PM EDT SAT APR 22 2006

.SHORT TERM...LINE OF THUNDERSTORMS CROSSED THE PANHANDLE AND NRN
GULF THIS MORNING AND IS CURRENTLY MOVING INTO SUWANNEE VALLEY
VICINITY WHILE ISOLATED CONVECTION IS MOVING ACROSS SE GEORGIA.
PERSISTENT CLOUDINESS HAS SO FAR THWARTED DEVELOPMENT AHEAD OF
THIS BAND AND CAP WILL BE SLOW TO BREAK. HOWEVER LAPS SHOWS CAPES
AOA 2000 J/KG AND HIGHER DEWPOINTS FROM CEDAR KEY TO GAINESVILLE
NEWD TO I-10 AND JAX. AS THE STORMS CONTINUE ACROSS NE FLORIDA
THEY ARE TAPPING INTO INCREASING INSTABILITY AND WILL HAVE SMALL
TO MARGINALLY SEVERE HAIL DURING THE AFTERNOON. STORMS WILL REACH
THE EAST COAST BY LATE AFTN. ONLY CHANGE TO FCST THROUGH TONIGHT
IS TO KEEP CHANCE OF TSTMS OVER ERN SECTIONS THROUGH LATE EVENING.

THE UPPER SHORT WAVE TROUGH WILL SWING INTO THE ATLANTIC BY SUNDAY
MORNING DRAGGING THE COLD FRONT SOUTH OF THE AREA WHERE IT WILL
BECOME DIFFUSE. HIGH PRESSURE WILL QUICKLY BUILD OVER THE REGION
AND SHIFT OFFSHORE MONDAY RESULTING IN TEMPERATURES REBOUNDING
INTO UPPER 80S EXCEPT FOR LOWER 80S NEAR COAST SUNDAY DUE TO
ONSHORE FLOW. SOUTHWESTERLY WINDS WILL INCREASE LATE TUESDAY AHEAD
OF AN APPROACHING COLD FRONT.

.LONG TERM...WED-SAT...COLD FRONT IS EXPECTED TO DRIFT THROUGH THE
FORECAST AREA WEDNESDAY INTO EARLY THURSDAY BRINGING A CHANCE OF
RAIN WITH SCATTERED THUNDERSTORMS. EXPECT MORE SEASONABLE TEMPS
THROUGH THE END OF THE WEEK.

&&

.MARINE...NO HEADLINES EXPECTED ALTHOUGH STRONG WINDS WILL
ACCOMPANY STORMS MOVING OVER COASTAL WATERS THIS AFTN/EVENING.
WILL ISSUE MARINE WEATHER STATEMENTS AS NEEDED AN KEEP WINDS AOB
15 KT.

&&

.FIRE WEATHER...RELATIVE HUMIDITIES WILL FALL BEHIND THE COLD
FRONT TO CRITICAL LEVELS FOR AROUND 4 TO 5 HOURS INLAND AREAS OF
NE FLORIDA. WILL ISSUE FIRE WEATHER WATCH AND LEAVE FINAL DECISION
FOR UPGRADING TO WARNING TO LATER SHIFTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  58  87  60  89 /  10   0   5   5
SSI  62  81  63  85 /  30   0   0  10
JAX  61  84  60  88 /  30   0   0   0
SGJ  64  80  62  85 /  40   0   0   5
GNV  61  87  58  88 /  30   0   0   0
OCF  63  88  59  89 /  30   0   5   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM 1 PM SUNDAY TO 7 PM SUNDAY FOR THE
     FOLLOWING ZONES: ALACHUA...BAKER...BRADFORD...CLAY...
     COLUMBIA...GILCHRIST...HAMILTON...MARION...PUTNAM...
     SUWANNEE...AND UNION.

GA...NONE.
MARINE...NONE.
&&

PUBLIC...TRABERT
MARINE/FIRE WX...CAMP
Hazardous weather outlook, Apr 22, 4:15 AM EST, 14 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
515 AM EDT SAT APR 22 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-230915-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
515 AM EDT SAT APR 22 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...STRONG TO POSSIBLY SEVERE STORMS POSSIBLE TODAY...

.THUNDERSTORM IMPACT...A LINE OF SHOWERS AND THUNDERSTORMS WILL
PROGRESS FROM THE FLORIDA PANHANDLE INTO THE FORECAST AREA LATER
TODAY. WITH THE HEATING OF THE DAY...SOME OF THESE STORMS WILL BE
STRONG WITH GUSTY WINDS TO 50 MPH AND SMALL HAIL. AS THESE STORMS
PROGRESS TOWARD THE EAST COAST AND COLLIDE WITH A LATE DEVELOPING
SEABREEZE...STORMS MAY STRENGTHEN WITH ISOLATED SEVERE STORMS
POSSIBLE. THE ACTIVITY WILL SLIDE SOUTH AND EAST OF THE AREA
THROUGH THE LATE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

A COLD FRONT WILL PUSH THROUGH THE AREA TONIGHT AND DRIER AIR WILL
FILTER INTO THE AREA FOR SUNDAY AND MONDAY. AT THIS TIME NO
WATCHES OR WARNINGS ARE POSTED BUT RH VALUES WILL BE DIPPING INTO
THE MID 30S OVER INTERIOR PORTIONS...INCREASING THE FIRE DANGER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER SHOULD REMAIN ON STANDBY FOR POSSIBLE ACTIVATION.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

DEESE

In the hours before

Local storm report, Apr 22, 6:08 PM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
708 PM EDT SAT APR 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             8 S DENTON              31.61N 82.70W
04/22/2006  E1.00 INCH       COFFEE             GA   LAW ENFORCEMENT

            PUBLIC REPORT OF NICKEL SIZE HAIL ALONG HIGHWAY 221 NEAR
            COFFEE/JEFF DAVIS COUNTY LINE

&&

HESS
Special weather statement, Apr 22, 6:10 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
710 PM EDT SAT APR 22 2006

GAZ135-136-230000-
APPLING-WAYNE-
710 PM EDT SAT APR 22 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WAYNE AND EASTERN
APPLING COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 800 PM
EDT...

AT 710 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 8 MILES SOUTHWEST OF ODUM...
OR ABOUT 9 MILES SOUTHEAST OF SURRENCY...MOVING EAST AT 20 MPH. THIS
CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ODUM
AND SCREVEN THROUGH 800 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER
AND GUSTY WINDS UP TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZIBURA
Special weather statement, Apr 22, 6:16 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
716 PM EDT SAT APR 22 2006

GAZ149-150-222345-
ATKINSON-WARE-
716 PM EDT SAT APR 22 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ATKINSON AND WARE
COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 745 PM EDT...

AT 716 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
ALMA TO 6 MILES EAST OF WILLACOOCHEE...MOVING SOUTHEAST AT 20 MPH.
THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
WILLACOOCHEE...PEARSON...BICKLEY...MILLWOOD...DIXIE UNION AND AXSON
THROUGH 745 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, Apr 22, 6:24 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
724 PM EDT SAT APR 22 2006

GAZ151-230015-
PIERCE-
724 PM EDT SAT APR 22 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PIERCE COUNTY FOR
STRONG WINDS AND SMALL HAIL VALID UNTIL 815 PM EDT...

AT 724 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 8 MILES WEST OF BRISTOL...OR
ABOUT 9 MILES SOUTHEAST OF ALMA...MOVING SOUTHEAST AT 15 MPH. THIS
CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND BRISTOL
AND BLACKSHEAR THROUGH 815 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER AND GUSTY WINDS UP TO 45 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZIBURA
Special weather statement, Apr 22, 6:31 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
731 PM EDT SAT APR 22 2006

GAZ149-150-230000-
ATKINSON-WARE-
731 PM EDT SAT APR 22 2006

...A SIGNIFICANT WEATHER ALERT CONTINUES FOR ATKINSON AND WARE
COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 800 PM EDT...

AT 731 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 6 MILES NORTH OF AXSON...OR
ABOUT 7 MILES NORTHEAST OF PEARSON...MOVING EAST AT 20 MPH. THIS
CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
AXSON...MILLWOOD...BICKLEY...WARESBORO...DIXIE UNION...WAYCROSS...
SUNNYSIDE AND DEENWOOD THROUGH 800 PM EDT. HAIL UP TO ONE HALF INCH
IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, Apr 22, 7:00 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
800 PM EDT SAT APR 22 2006

GAZ136-153-230045-
INLAND GLYNN-WAYNE-
800 PM EDT SAT APR 22 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN WAYNE AND
GLYNN COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 845 PM
EDT...

AT 800 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES SOUTH OF GARDI...MOVING
SOUTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND GARDI...MOUNT PLEASANT AND EVERETT THROUGH 845 PM EDT. HAIL
UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS UP TO 45 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZIBURA

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Atkinson

When
April 22, 7:00 PM EST
Where
Atkinson County, Axson
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
31.267, -82.733

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5489908.